Alert archive / Arkansas / Tornado Warnings in 2004
Tornado Warning 24, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Oct 18, 2004, 7:26 PM CDT for Dallas County, Arkansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 18, 2004, 7:26 PM CDT (00:26 UTC)
- Expired
- Oct 18, 2004, 8:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Dallas County, AR
The radar
The Little Rock radar (KLZK), 96 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 18, 5:50 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.4 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3499 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1122 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 348 m²/s²
- Significant tornado parameter
- 4.3
- Supercell composite
- 22.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLZK 190026
TORLIT
ARC039-190115-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
726 PM CDT MON OCT 18 2004
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
DALLAS COUNTY IN SOUTHWEST ARKANSAS
* UNTIL 815 PM CDT
* AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO 12 MILES SOUTHWEST OF CARTHAGE...OR ABOUT 21 MILES
NORTHWEST OF FORDYCE...MOVING NORTHEAST AT 40 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
CARTHAGE AROUND 740 PM CDT
&&
A DOPPLER RADAR DETECTED TORNADO MEANS THERE IS STRONG ROTATION
WITHIN A STORM. THE STORM MAY NOT BE PRODUCING A TORNADO AT THE
MOMENT...BUT IS EXPECTED TO DURING THE WARNING PERIOD. FOR YOUR
SAFETY...GO INDOORS NOW TO AN INTERIOR ROOM AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3400 9286 3414 9255 3412 9245 3412 9245
3406 9242 3405 9248 3399 9248 3395 9243
3387 9269 3384 9277
$$
46What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Oct 18, 3:20 PM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Oct 18, 3:20 PM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 320 PM CDT MON OCT 18 2004 .DISCUSSION... PLENTY OF ACTIVE WEATHER THIS MORNING...WITH NUMEROUS WARNINGS ISSUED. STORM SURVEYS BEING CONDUCTED THIS AFTERNOON FOR DAMAGE SEEN IN SALINE COUNTY. WARM FRONT IN SOUTHERN MISSOURI...WITH A DRY LINE IN EASTERN OKLAHOMA. DRY LINE WILL MOVE EAST LATE THIS AFTERNOON/EARLY TONIGHT. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS EVENING...BUT NOT LOOKING AT WIDESPREAD SEVERE WEATHER. COULD SEE SOME HEAVY RAINFALL AGAIN...ESPECIALLY IN THE SOUTHWEST...BUT DUE TO UNCERTAINTY...HAVE NOT INCLUDED IN ZONES. DID INCREASE QPF AMOUNTS THOUGH. ACTIVITY WILL MOVE TO THE EAST/NORTHEAST TUESDAY AS UPPER TROUGH MOVES INTO THE GREAT LAKES REGION. KEPT SOME POPS IN THE EAST/SOUTHEAST...DECREASING IN THE AFTERNOON AND EVENING HOURS. DECREASED POPS WEDNESDAY...AS UPPER RIDGE MOVES OVERHEAD AND MOISTURE IS LIMITED.. DID NOT FEEL CONFIDENT PULLING POPS ALL TOGETHER...BUT SHOWED A DOWNWARD TREND. KEPT CHANCE POPS GOING FOR THURSDAY...BUT THESE MAY NEED TO BE DECREASED AS WELL. NEXT SYSTEM MOVES INTO THE STATE FRIDAY...WITH COLD FRONT ENTERING LATE FRIDAY AFTERNOON. WITH THE LOW PRESSURE CENTER HEADING TO THE NORTHEAST...NOT A LOT OF SUPPORT WITH THIS SYSTEM IN REGARDS TO SEVERE WEATHER. STILL ENOUGH LIFT FOR CHANCE OF SHOWERS AND THUNDERSTORMS. FRONT MOVES THROUGH THE STATE SATURDAY...BUT WILL MOVE BACK NORTH ON SUNDAY. DRY WEATHER IN THE FORECAST FOR MONDAY AS UPPER RIDGE MOVES NORTH. TEMPS WILL BE TRICKY DEPENDING ON CLOUD COVER...BUT FOR THE MOST PART WILL BE ABOVE NORMAL. READINGS WILL BEGIN TO COOL DOWN WITH COLD FRONT SATURDAY...BEFORE CLIMBING AGAIN WITH WARM FRONT ON SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 65 84 64 84 / 30 20 20 20 HARRISON AR 59 82 57 82 / 30 10 10 20 HOT SPRINGS AR 65 85 64 85 / 30 20 20 20 PINE BLUFF AR 67 84 65 85 / 40 30 20 20 MOUNTAIN HOME AR 59 81 57 81 / 30 10 10 20 MONTICELLO AR 68 84 66 85 / 50 30 20 20 SEARCY AR 64 83 62 83 / 40 20 20 20 MOUNT IDA AR 65 85 63 85 / 30 20 10 20 RUSSELLVILLE AR 63 83 61 84 / 30 20 10 20 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && 58
Hazardous weather outlook, Oct 18, 6:40 PM CDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 640 PM CDT MON OCT 18 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-191000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 640 PM CDT MON OCT 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS EVENING AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF THE STATE THROUGH THE OVERNIGHT HOURS. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AS A UPPER LEVEL DISTURBANCE MOVES THROUGH THE STATE. THE MAIN AREA OF ACTIVITY WILL BE EAST OF A LINE FROM MAMMOTH SPRING...TO CONWAY...TO HOT SPRINGS...TO TEXARKANA. WHILE THE MAIN CONCERNS ARE WITH LARGE HAIL AND DAMAGING WINDS...ISOLATED TORNADOES CAN NOT BE RULED OUT. THE ACTIVITY WILL MAINLY BE DURING EARLY EVENING HOURS...BEFORE THE UPPER SYSTEM MOVES TO THE NORTHEAST OF THE STATE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WARM HUMID AND UNSTABLE AIR WILL REMAIN IN PLACE ACROSS ARKANSAS THROUGH MOST OF THE WEEK. NO SIGNIFICANT FRONTS OR LOW PRESSURE SYSTEMS ARE EXPECTED THROUGH FRIDAY BUT THERE WILL BE A SMALL CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...ISOLATED SEVERE STORMS COULD DEVELOP AT ANY TIME. AN UPPER LEVEL LOW WILL COME CLOSER TO ARKANSAS BY THE WEEKEND AND A COLD FRONT MAY REACH THE STATE. AS THIS OCCURS...THE CHANCE OF SEVERE WEATHER MAY INCREASE ACROSS ARKANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AT TIMES THROUGH EARLY TONIGHT. THE AREAS MOST LIKELY FOR SPOTTER ACTIVATION WILL BE NORTHERN AND CENTRAL ARKANSAS. 58
In the hours before
Local storm report, Oct 18, 4:24 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
424 PM CDT MON OCT 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL DRASCO 35.63N 91.95W
10/18/2004 1.00 INCH CLEBURNE AR POST OFFICE
&&
22Local storm report, Oct 18, 5:02 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
502 PM CDT MON OCT 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL BETHESDA 35.78N 91.78W
10/18/2004 0.75 INCH INDEPENDENCE AR EMERGENCY MNGR
&&
22Local storm report, Oct 18, 5:08 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
508 PM CDT MON OCT 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL SOUTH SIDE 35.70N 91.62W
10/18/2004 0.88 INCH INDEPENDENCE AR EMERGENCY MNGR
&&
22Local storm report, Oct 18, 5:11 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
511 PM CDT MON OCT 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL DESHA 35.73N 91.68W
10/18/2004 0.75 INCH INDEPENDENCE AR TRAINED SPOTTER
&&
22Special weather statement, Oct 18, 6:51 PM CDT, 35 minutes before
ARZ004>007-013>015-023-031-190100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 651 PM CDT MON OCT 18 2004 TORNADO WATCH #858 HAS BEEN REMOVED FROM THE FOLLOWING AREAS... MARION...BAXTER...FULTON...SHARP...SEARCY...STONE...IZARD... VAN BUREN...AND CONWAY. TORNADO WATCH #858 REMAINS IN EFFECT FOR... INDEPENDENCE...CLEBURNE...JACKSON...FAULKNER...WHITE...WOODRUFF.. PULASKI...LONOKE...PRAIRIE...AND MONROE. THE TORNADO THREAT HAS DIMINISHED OVER PARTS OF NORTH CENTRAL ARKANSAS...BUT CONTINUES OVER CENTRAL...EASTERN AND NORTHEASTERN ARKANSAS. 22
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 7:14 PM CDT | Severe Thunderstorm Warning | LZK | Dallas | 61 min |
| Oct 18, 7:32 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson | 58 min |
| Oct 18, 9:01 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas | 44 min |
| Oct 18, 9:04 PM CDT | Severe Thunderstorm Warning | LZK | Jefferson, Lincoln | 56 min |
| Oct 19, 6:37 AM CDT | Severe Thunderstorm Warning | LZK | Bradley, Drew | 53 min |
Nearby
Tornado Warnings in Arkansas, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.